Alert archive / Oregon / Wind Advisories in 2024

Wind Advisory 34, NWS Medford, OR

December 15, 2024Modoc County, Siskiyou County, California; Jackson County, Klamath County, Lake County, Oregon

NWS Medford, OR issued this wind advisory at Dec 15, 2024, 12:52 AM PST for Modoc County, Siskiyou County, California; Jackson County, Klamath County, Lake County, Oregon. It took effect at Dec 15, 2024, 10:00 PM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2024, 12:52 AM PST (08:52 UTC)
In effect from
Dec 15, 2024, 10:00 PM PST
Expired
Dec 16, 2024, 10:00 PM PST
In force
24 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Jackson County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 93 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 8.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2024-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2024-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

771 
WWUS76 KMFR 150852
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
1252 AM PST Sun Dec 15 2024

CAZ081-160000-
/O.NEW.KMFR.WI.Y.0034.241216T0600Z-241217T0600Z/
Central Siskiyou County-
Including the cities of Weed
1252 AM PST Sun Dec 15 2024

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST 
MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...The Shasta Valley in central Siskiyou County, including 
  Weed, Gazelle, and portions of Interstate 5 and Highway 97.

* WHEN...From 10 PM this evening to 10 PM PST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Travel may become difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose objects. Use extra caution when travelling.

&&

$$

ORZ026-160000-
/O.NEW.KMFR.WI.Y.0034.241216T0600Z-241216T2100Z/
Jackson County-
Including the cities of Ashland
1252 AM PST Sun Dec 15 2024

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST 
MONDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...The southern Rogue/Bear Creek Valley in Jackson County, 
  including Ashland, Talent, Phoenix, and portions of Interstate 5.

* WHEN...From 10 PM this evening to 1 PM PST Monday.

* IMPACTS...Gusty winds may blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose objects. Winds this strong can make driving difficult, 
especially for high profile vehicles. Use extra caution.

&&

$$

CAZ085-ORZ030-031-160000-
/O.NEW.KMFR.WI.Y.0034.241216T0900Z-241216T2100Z/
Modoc County-Northern and Eastern Klamath County and Western Lake
County-Central and Eastern Lake County-
Including the cities of Adel
1252 AM PST Sun Dec 15 2024

...WIND ADVISORY IN EFFECT FROM 1 AM TO 1 PM PST MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of Lake, Modoc, and eastern Klamath Counties, 
  including Valley Falls, Paisley, Summer Lake, portions of HIgwhays 
  31 and 395, and the higher terrain of the Warners, Winter Rim, and 
  Hart mountains.

* WHEN...From 1 AM to 1 PM PST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ORZ021-022-160000-
/O.CON.KMFR.HW.A.0010.241216T0300Z-241216T1800Z/
South Central Oregon Coast-Curry County Coast-
Including the cities of Ophir, Pistol River, Gold Beach, Nesika
Beach, and Port Orford
1252 AM PST Sun Dec 15 2024

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH 
MONDAY MORNING...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...Portions of the Curry and Coos county coastline, from Cape 
  Arago south to Brookings, including Port Orford, Gold Beach, 
  Pistol River, exposed portions of Highway 101, and all area capes 
  and headlands.

* WHEN...From this evening through Monday morning.

* IMPACTS...Winds could blow down trees and power lines. Power 
  outages are possible. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds.

&&

$$

BPN
4 follow-up statements
242 
WWUS76 KMFR 151923
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
1123 AM PST Sun Dec 15 2024

ORZ021-022-152030-
/O.CAN.KMFR.HW.A.0010.241216T0300Z-241216T1800Z/
South Central Oregon Coast-Curry County Coast-
Including the cities of Pistol River, Ophir, Nesika Beach, Port
Orford, and Gold Beach
1123 AM PST Sun Dec 15 2024

...HIGH WIND WATCH IS CANCELLED...

while it's expected to be windy tonight into Monday, they are 
expected to remain below warning criteria, with the strongest winds 
confined to the exposed areas on highway 101 and headlands.

$$

CAZ081-161200-
/O.CON.KMFR.WI.Y.0034.241216T0600Z-241217T0600Z/
Central Siskiyou County-
Including the cities of Weed
1123 AM PST Sun Dec 15 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM 
PST MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...The Shasta Valley in central Siskiyou County, including 
  Weed, Gazelle, and portions of Interstate 5 and Highway 97.

* WHEN...From 10 PM this evening to 10 PM PST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Travel may become difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose objects. Use extra caution when travelling.

&&

$$

ORZ026-161200-
/O.CON.KMFR.WI.Y.0034.241216T0600Z-241216T2100Z/
Jackson County-
Including the cities of Ashland
1123 AM PST Sun Dec 15 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM 
PST MONDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...The southern Rogue/Bear Creek Valley in Jackson County, 
  including Ashland, Talent, Phoenix, and portions of Interstate 5.

* WHEN...From 10 PM this evening to 1 PM PST Monday.

* IMPACTS...Gusty winds may blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose objects. Winds this strong can make driving difficult, 
especially for high profile vehicles. Use extra caution.

&&

$$

CAZ085-ORZ030-031-161200-
/O.CON.KMFR.WI.Y.0034.241216T0900Z-241216T2100Z/
Modoc County-Northern and Eastern Klamath County and Western Lake
County-Central and Eastern Lake County-
Including the cities of Adel
1123 AM PST Sun Dec 15 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM PST MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of Lake, Modoc, and eastern Klamath Counties, 
  including Valley Falls, Paisley, Summer Lake, portions of HIgwhays 
  31 and 395, and the higher terrain of the Warners, Winter Rim, and 
  Hart mountains.

* WHEN...From 1 AM to 1 PM PST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Petrucelli
016 
WWUS76 KMFR 161150
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
350 AM PST Mon Dec 16 2024

CAZ081-170000-
/O.CON.KMFR.WI.Y.0034.000000T0000Z-241217T0600Z/
Central Siskiyou County-
Including the cities of Weed
350 AM PST Mon Dec 16 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...The Shasta Valley in central Siskiyou County, including 
  Weed, Gazelle, and portions of Interstate 5 and Highway 97.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Travel may become difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose objects. Use extra caution when travelling.

&&

$$

CAZ085-ORZ030-031-162100-
/O.CON.KMFR.WI.Y.0034.000000T0000Z-241216T2100Z/
Modoc County-Northern and Eastern Klamath County and Western Lake
County-Central and Eastern Lake County-
Including the cities of Adel
350 AM PST Mon Dec 16 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of Lake, Modoc, and eastern Klamath Counties, 
  including Valley Falls, Paisley, Summer Lake, portions of Highways 
  31 and 395, and the higher terrain of the Warners, Winter Rim, and 
  Hart mountains.

* WHEN...Until 1 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ORZ026-162100-
/O.CON.KMFR.WI.Y.0034.000000T0000Z-241216T2100Z/
Jackson County-
Including the cities of Ashland
350 AM PST Mon Dec 16 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...The southern Rogue/Bear Creek Valley in Jackson County, 
  including Ashland, Talent, Phoenix, and portions of Interstate 5.

* WHEN...Until 1 PM PST this afternoon.

* IMPACTS...Gusty winds may blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose objects. Winds this strong can make driving difficult, 
especially for high profile vehicles. Use extra caution.

&&

$$

Smith
063 
WWUS76 KMFR 162049
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
1249 PM PST Mon Dec 16 2024

CAZ085-ORZ026-030-031-162200-
/O.EXP.KMFR.WI.Y.0034.000000T0000Z-241216T2100Z/
Modoc County-Jackson County-Northern and Eastern Klamath County
and Western Lake County-Central and Eastern Lake County-
Including the cities of Adel and Ashland
1249 PM PST Mon Dec 16 2024

...WIND ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON...

While winds are still breezy, the main threat for strong winds has 
ended. Therefore, the wind advisory will be allowed to expire.

$$

CAZ081-170600-
/O.CON.KMFR.WI.Y.0034.000000T0000Z-241217T0600Z/
Central Siskiyou County-
Including the cities of Weed
1249 PM PST Mon Dec 16 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...The Shasta Valley in central Siskiyou County, including 
  Weed, Gazelle, and portions of Interstate 5 and Highway 97.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Travel may become difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose objects. Use extra caution when travelling.

&&

$$

BMS
633 
WWUS76 KMFR 170557
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
957 PM PST Mon Dec 16 2024

CAZ081-170700-
/O.EXP.KMFR.WI.Y.0034.000000T0000Z-241217T0600Z/
Central Siskiyou County-
Including the cities of Weed
957 PM PST Mon Dec 16 2024

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

Winds have diminished and no longer pose an immediate threat. 

$$

BPN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 14, 9:31 PM PST, 3 hours 21 minutes earlier.

Area forecast discussion, Dec 14, 9:31 PM PST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Medford OR
931 PM PST Sat Dec 14 2024

...Updated AVIATION discussion for 06Z TAFs...

.DISCUSSION...Radar image is showing isolated showers mainly west
of the Cascades, and the coverage area of the showers has
diminished over the last few hours. Still expect lingering
showers tonight, but they will still continue to trend downward
during the overnight period. Satellite image suggest most ofthe
energy and showers will remain north of the forecast area which is
in line with several of the high res guidance. The forecast has
been adjusted to reduce pops and precipitation amounts for the
overnight period.

The next concern will come late Sunday afternoon and night as a
stronger front approaches the area from the west. This could bring
moderate to occasionally strong winds at the coast, especially
the exposed areas and headlands. -Petrucelli

&&

.AVIATION...15/06Z TAFS...Scattered showers continue across northern
California and southern Oregon this evening. Area terminals are
generally expected to stay at VFR levels overnight, although a
passing shower bringing lower levels is not impossible. Persisting
cloud cover could still obscure elevated terrain.

Little activity is expected through Sunday afternoon. On Sunday
evening, another front will approach the area from the west. Showers
may bring lower levels to North Bend and Roseburg on Sunday evening.
Showers will continue to move inland through the day Monday. -TAD

&&

.MARINE...Updated 830 PM PST Saturday, December 14, 2024...Seas
are subsiding but remaining steep this evening, with steep seas
continuing through Sunday afternoon. On Sunday evening, winds will
switch back to south and pick up again as another strong frontal
system arrives. This front will bring additional south gales and
very steep mixed seas to all waters. A gale warning has been issued
for all areas from Sunday at 4 pm through Monday at 10 AM. There
will be a brief break behind the front later Monday, but additional
gusty winds and very steep swell (up to 20 feet) are expected Monday
night. Unsettled weather is likely to continue for the foreseeable
future. -Wright/TAD

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Surf Advisory until 10 PM PST this evening for ORZ021-022.

     High Wind Watch from Sunday evening through Monday morning for
     ORZ021-022.

CA...None.

PACIFIC COASTAL WATERS...High Surf Advisory until 10 PM PST this
     evening for PZZ356.

     Small Craft Advisory until 7 PM PST Sunday for PZZ350-356.

     Gale Warning from 7 PM Sunday to 10 AM PST Monday for PZZ350-
     356.

     Small Craft Advisory until 4 PM PST Sunday for PZZ370-376.

     Gale Warning from 4 PM Sunday to 10 AM PST Monday for PZZ370-
     376.

&&

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 1:29 AM PSTWinter Weather AdvisoryMFRSiskiyou54 hr
Dec 15, 3:08 AM PSTHazardous Seas WatchMFR23 hr

Nearby

Wind Advisories in Oregon, 2024Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.